Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wasting after Atripla and Complera
Dec 26, 2012

Hi, I took Atripla for about a year before switching to Complera due to CNS issues. That fixed the problem but now I am noticing facial wasting and not sure where to go now. No sign of lipodystrophy or anything else significant but want to act quickly before the problem gets worse as its becoming obvious.

Response from Dr. Pierone

Complera and Atripla both have Truvada in common. Truvada is the nuke combination that is least associated with development of lipoatrophy, but it may still occur.

One option is to stay on this medication and treat the facial thinning with facial fillers. Another option might be to change to a protease inhibitor-based regimen, but we really don't have clear evidence that this switch would help with the facial wasting. Also, protease inhibitors have also been linked to higher cholesterol levels and cardiovascular risk. A regimen like Isentress and Intelence (integrase inhibitor and NNRTI) might be associated with a lower risk of lipoatrophy, but there is only anecdotal evidence supporting this approach.

I hope this information helps and best of luck!



Previous
PMMA on top, in addition to Butt implant
Next
Severe Facial Wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement